Thunderstorm Wind, Wayne
- When
- July 28, 12:23 PM EST
- Where
- Wayne County, 0.76 mi SW of Smithville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.863, -81.861
Trees downed in Smithville.
Northern Ohio remained in a very humid air mass and along the northwestern flank of the Bermuda-Azores subtropical surface high pressure ridge during the late morning of the 28th into the 29th before a cold front swept southeastward across the region during the late morning through early afternoon of the 29th. Behind the front, a secondary trough axis moved generally southward across northern OH…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Northern Ohio remained in a very humid air mass and along the northwestern flank of the Bermuda-Azores subtropical surface high pressure ridge during the late morning of the 28th into the 29th before a cold front swept southeastward across the region during the late morning through early afternoon of the 29th. Behind the front, a secondary trough axis moved generally southward across northern OH during the afternoon through early evening before another ridge built from the Canadian Prairies and northern Great Plains during the rest of the 29th.
Ahead of the cold front, northern OH resided in an environment comprised of moderate to strong effective bulk shear and primarily moderate to strong MUCAPE. Along and ahead of the cold front, multiple rounds of multicell thunderstorms persisted generally eastward across northern OH. These storms produced sporadic straight-line convective wind damage in addition to a mesovortex-related tornado near Bucyrus, OH.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 28, 9:45 AM EST, 2 hours 38 minutes earlier.
Area Forecast Discussion
National Weather Service Cleveland OH
1045 AM EDT Fri Jul 28 2023
.SYNOPSIS...
High pressure will remain in place across the area for most of
today before a cold front approaches from the northwest tonight.
The front will slowly move southeast across the local area late
tonight into Saturday and push south into the Ohio Valley
Saturday night. High pressure returns Sunday.
&&
.NEAR TERM /THROUGH SATURDAY/...
Update...
Our near-term forecast is evolving quickly this morning.
Additional updates will likely be needed by early afternoon.
CAM's have had a terrible handle on evolving convection now
entering our CWA from the west. Expect multicell
showers/thunderstorms with torrential rainfall along the
E'ward-advancing downshear gust front to persist generally
E'ward amidst W'erly mean mid-level flow, moderate effective
bulk shear, strengthening 0-3 km AGL bulk shear with a W'erly
component, PWAT's near 2.0", a humid boundary layer
destabilizing via daytime heating, and moderate to strong
MUCAPE. As low-level lapse rates steepen via diurnal convective
mixing of the boundary layer and DCAPE grows toward 1000 J/kg,
the potential for strong to damaging convective gusts should
increase. Despite expected sizable MUCAPE in the hail growth
zone, melting levels near 14kft AGL should cause hail to melt
considerably before reaching the surface and limit severe hail
potential. Will also monitor a MCV approaching from northeastern
IN. Low-level convergence/isentropic ascent ahead of this
feature amidst abundant moisture and sizable MUCAPE may trigger
additional showers/storms very late this morning into at least
this afternoon.
Decided to issue a Flood Watch for most of our CWA in
effect until 8 AM EDT tomorrow given the expectation of multiple
rounds of torrential rain-producing showers and thunderstorms
ahead of and along a cold front that is approaching from the
northwest and should drift SE'ward across our CWA Saturday
morning. Decreased forecast highs slightly in the western-third
of our CWA for this afternoon given the expectation of residual
outflow and cloud cover from this morning's convection. Left
today's Heat Advisory in effect for now, but adjustments may be
needed by this early afternoon.
Original Discussion...
Ample low level moisture, clear skies, and light winds have
resulted in patchy fog and mist development across interior NE
OH/NW PA and a few spots in NW OH early this morning. Expect
this to persist through sunrise with any fog/mist diminishing
as daytime mixing kicks in.
Today's forecast remains a bit murky as early morning
convection over Lake Michigan and northern Illinois continues
to move east/southeast. Most CAMs suggest that this complex will
continue to weaken throughout the morning, but there's quite a
bit of uncertainty in whether any showers or clouds make it
into the CWA during the day today. Several guidance members
maintain a dry forecast through at least early afternoon with a
surge of warm, moist air anticipated across the CWA. As
mentioned in previous discussions, remnant boundaries and/or
MCVs from the aforementioned upstream convection will likely
move across the CWA at some point this afternoon. Despite oodles
of CAPE (MLCAPE and MUCAPE values of 3000-4000 J/kg) and
marginal shear values, a cap will likely be in place which could
limit convective initiation and/or intensification. The status
of the cap will need to be monitored closely; a broken cap would
likely result in a favorable environment for strong to severe
thunderstorms. Maintained slight chance to chance PoPs this
afternoon into early this evening to account for uncertainty in
high resolution guidance, but it's possible that the majority of
the area remains dry through most of the daytime hours,
especially if thunderstorms don't manage to develop along the
lake breeze.
Based on the latest available guidance, the period of interest
with the highest confidence in precip chances is this evening
into tonight, roughly between 00Z/8 PM and 09Z/5 AM. Yes, this
is quite a broad window, but the timing and location of
convection will depend on the placement of any residual
boundaries/MCVs from earlier convection in addition to other
mesoscale features that cannot be fully resolved this far out.
This convection will be accompanied by a slow-moving cold
front and a shortwave aloft and expect a LLJ and higher shear
values across the area this evening. Regardless of any afternoon
showers/storms, the atmosphere will likely remain unstable
enough for organized convection to move across the area this
evening into tonight with damaging wind gusts, hail, and heavy
rain/flash flooding being the primary threats.
The best forcing aloft should exit the area by daybreak
Saturday, but scattered showers and thunderstorms will likely
persist as the cold front crawls southeast across the local
area. The best instability appears to have shifted to just to
the south of the CWA, so any stronger storms would most likely
be confined to southeastern zones.
Today is still expected to be the warmest/most humid day of the
year thus far with highs in the 90s and dew points in the low to
mid 70s resulting in heat indices in the upper 90s to as high as
100-104 degrees across most of the region. With that being
said, convective debris/cloud cover and especially
showers/storms could limit heat index values this afternoon. The
Heat Advisory for most of the area still seems reasonable,
especially in the western half of the CWA. Tonight's lows will
be in the lower 70s. Saturday will feature cooler temperatures
in the low to mid 80s, although locations ahead of the cold
front will likely climb into the mid to upper 80s Saturday
afternoon.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Cold front should move far enough south during the evening to take
any remaining showers and thunderstorms away from the CWA. High
pressure then gradually increases its influence Sunday into Monday.
There is some uncertainty about any ripples of jet energy moving
through the northwesterly flow that will be located over the region
Sunday into Monday. Cant rule out some afternoon/evening
thunderstorms with the jet energy passing overhead. Fortunately the
lower levels should be drier so the coverage of the thunderstorms
should be limited. Dont trust this pattern enough to go with a dry
forecast so have an isolated mention.
Temperatures through the short term period should be slightly below
seasonal averages.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
Will continue the same uncertatiny into Tuesday with the
northwesterly middle level flow continuing. A few locations cross
NE OH into NW PA may see an isolated shower or thunderstorm during
the afternoon and evening.
Surface high pressure shifts east of the area by Wednesday with
southerly winds returning. This will mean an increase in low level
moisture, especially Wednesday night into Thursday as a cold front
moves into the central Great Lakes. Expect a round of stronger
thunderstorms as this cold front crosses the region Thursday into
Friday.
Warmer and more humid each day of the long term period. Highs should
return to the 80's areawide by thursday.
&&
.AVIATION /12Z Friday THROUGH Tuesday/...
VFR should develop as fog dissipates this morning and expect VFR
conditions for most of this morning. There's a lot of
uncertainty in the forecast this afternoon through this evening
as a complex of storms currently over NW IN moves east towards
the area. If this complex weakens, showers and thunderstorms
will likely develop on residual boundaries this afternoon or
early this evening, but it's possible that the storms make it
into the CWA this morning or early this afternoon. Additional
rounds of showers and storms are likely tonight, which is the
period of highest confidence. Any storms that develop will have
the potential to produce non-VFR conditions and locally gusty
winds. Storms should taper off to showers towards the end of the
TAF period, but lingering MVFR ceilings are possible.
Light and variable winds this morning will become southwest and
increase to 5 to 10 knots. A wind shift is likely at KERI/KCLE
this afternoon into this evening.
Outlook...Non-VFR possible in showers and
thunderstorms through Saturday afternoon.
&&
.MARINE...
Light winds mostly from a southerly direction until the lake breeze
develops late morning into the afternoon. Onshore flow then develops
with a max of around 12 knots. Thunderstorms move across the lake
tonight with gusty winds expected. Winds eventually swing around to
the northwest as a cold front crosses the lake by mid morning on
Saturday. These northerly winds then persist into Monday night.
Current thinking is that wind speeds remain 10-15 knots. Waves
likely dont increase above 3 feet but we do think it will be choppy
in the nearshore waters.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Saturday morning for OHZ003-006>014-
017>023-027>033-089.
Heat Advisory until 9 PM EDT this evening for OHZ003-006>011-
013-014-017>023-027>033-036>038-047.
PA...Flood Watch through Saturday morning for PAZ001>003.
MARINE...None.
&&
SYNOPSIS...Maines
NEAR TERM...Jaszka/Maines
SHORT TERM...MM
LONG TERM...MM
AVIATION...Maines
MARINE...MMHazardous Weather Outlook National Weather Service Cleveland OH 108 PM EDT Fri Jul 28 2023 OHZ003-006>011-013-014-017>023-027>033-291715- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- 108 PM EDT Fri Jul 28 2023 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Multiple rounds of strong to severe storms are expected this afternoon through tonight. Damaging winds will be the main threat along with the potential for heavy rainfall. Torrential rainfall is expected, especially this afternoon through the predawn hours of Saturday morning. Rainfall rates may reach or exceed one inch per hour at times. Therefore, a Flash Flood Watch has been issued for most of northern Ohio along and north of Highway 30. Heat Advisory remains in effect for all of northern Ohio. Storms may provide some relief. However, temperatures will recover and allow heat index values to rebound back to dangerous levels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Lingering showers and thunderstorms will maintain the threat of water ponding on roadways, underpasses, and parking early Saturday morning. Otherwise, hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ036>038-047-291715- Marion-Morrow-Holmes-Knox- 108 PM EDT Fri Jul 28 2023 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Multiple rounds of strong to severe storms are expected this afternoon through tonight. Damaging wind will be the main threat along with the potential for heavy rainfall. Heat Advisory remains in effect for all of northern Ohio. Storms may provide some relief. However, temperatures will recover and allow heat index values to rebound back to dangerous levels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-089-PAZ001>003-291715- Lake-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 108 PM EDT Fri Jul 28 2023 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Multiple rounds of strong to severe storms are expected this afternoon through tonight. Damaging wind will be the main threat along with the potential for heavy rainfall. Torrential rainfall is expected, especially this afternoon through the predawn hours of Saturday morning. Rainfall rates may reach or exceed one inch per hour at times. Therefore, a Flash Flood Watch has been issued for northwest Pennsylvania. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Lingering showers and thunderstorms will maintain the threat of water ponding on roadways, underpasses, and parking early Saturday morning. Otherwise, hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-291715- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 108 PM EDT Fri Jul 28 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Thunderstorms are likely this afternoon into tonight, some of which may strong to severe. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Cleveland OH
1059 AM EDT Fri Jul 28 2023
OHZ017-018-027-281545-
Seneca OH-Wyandot OH-Hancock OH-
1059 AM EDT Fri Jul 28 2023
...A strong thunderstorm will impact portions of southwestern Seneca,
Wyandot and southeastern Hancock Counties through 1145 AM EDT...
At 1059 AM EDT, Doppler radar was tracking a strong thunderstorm near
Vanlue, or 11 miles west of Upper Sandusky, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Upper Sandusky, Forest, Sycamore, Vanlue, New Riegel, Carey, Nevada,
Mount Blanchard, Wharton and Kirby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4102 8357 4106 8350 4109 8315 4109 8306
4099 8311 4079 8311 4079 8343 4080 8350
4082 8351 4082 8357
TIME...MOT...LOC 1459Z 261DEG 27KT 4090 8348
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SullivanSpecial Weather Statement
National Weather Service Cleveland OH
1127 AM EDT Fri Jul 28 2023
OHZ027-028-036-281615-
Crawford OH-Wyandot OH-Marion OH-
1127 AM EDT Fri Jul 28 2023
...A strong thunderstorm will impact portions of northeastern Marion,
eastern Wyandot and Crawford Counties through 1215 PM EDT...
At 1126 AM EDT, Doppler radar was tracking a strong thunderstorm over
Upper Sandusky, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marion, Bucyrus, Upper Sandusky, New Washington, Sycamore, Morral,
Chatfield, Benton, Nevada, Caledonia, North Robinson, Harpster,
Oceola and Sulpher Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4058 8317 4071 8332 4090 8334 4098 8323
4099 8276 4073 8286 4065 8286 4064 8296
4057 8296
TIME...MOT...LOC 1526Z 274DEG 23KT 4082 8326
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SullivanSpecial Weather Statement
National Weather Service Cleveland OH
1158 AM EDT Fri Jul 28 2023
OHZ019-028>030-036-037-047-281645-
Crawford OH-Huron OH-Marion OH-Richland OH-Ashland OH-Morrow OH-
Knox OH-
1158 AM EDT Fri Jul 28 2023
...Strong thunderstorms will impact portions of Richland, southern
Huron, eastern Marion, northwestern Ashland, Morrow, eastern Crawford
and central Knox Counties through 1245 PM EDT...
At 1158 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from New Washington to near Cardington. Movement was
east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mansfield, Ashland, Mount Vernon, Mount Gilead, Galion, Shelby,
Willard, Ontario, Lexington, Crestline, Fredericktown, New London,
Gambier, Utica, Cardington, Bellville, Plymouth, Centerburg, Ashley
and New Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4027 8248 4027 8274 4035 8275 4036 8293
4041 8292 4042 8300 4099 8289 4099 8283
4109 8282 4118 8234 4065 8234 4024 8240
4024 8248
TIME...MOT...LOC 1558Z 256DEG 25KT 4096 8285 4054 8292
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SullivanSpecial Weather Statement
National Weather Service Cleveland OH
1203 PM EDT Fri Jul 28 2023
OHZ010-281630-
Lorain OH-
1203 PM EDT Fri Jul 28 2023
...A strong thunderstorm will impact portions of northern Lorain
County through 1230 PM EDT...
At 1201 PM EDT, Doppler radar was tracking a strong thunderstorm over
Amherst, or near Vermilion, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lorain, Elyria, Vermilion, North Ridgeville, Avon Lake, Amherst,
Grafton, Avon, Eaton, Sheffield, South Amherst and Eaton Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4127 8197 4133 8230 4143 8229 4146 8216
4151 8197
TIME...MOT...LOC 1601Z 270DEG 16KT 4139 8225
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SullivanSpecial Weather Statement
National Weather Service Cleveland OH
1232 PM EDT Fri Jul 28 2023
OHZ010-011-281715-
Lorain OH-Cuyahoga OH-
1232 PM EDT Fri Jul 28 2023
...Strong thunderstorms will impact portions of western Cuyahoga and
eastern Lorain Counties through 115 PM EDT...
At 1231 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Avon Lake to near Elyria. Movement was
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cleveland, Lorain, Elyria, Parma, Lakewood, Strongsville, Westlake,
North Royalton, North Ridgeville, Avon Lake, Grafton, North Olmsted,
Garfield Heights, Avon, Parma Heights, Rocky River, Broadview
Heights, Brook Park, Berea and Fairview Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4128 8162 4127 8203 4131 8211 4149 8212
4152 8202 4148 8189 4150 8180 4149 8174
4149 8171 4153 8167 4153 8166 4155 8163
TIME...MOT...LOC 1631Z 243DEG 17KT 4149 8206 4133 8206
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SullivanSpecial Weather Statement
National Weather Service Cleveland OH
112 PM EDT Fri Jul 28 2023
OHZ011-281745-
Cuyahoga OH-
112 PM EDT Fri Jul 28 2023
...A strong thunderstorm will impact portions of eastern Cuyahoga
County through 145 PM EDT...
At 112 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cleveland, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cleveland, Parma, Lakewood, Euclid, Cleveland Heights, Solon,
Warrensville Heights, Highland Hills, Garfield Heights, Shaker
Heights, Maple Heights, South Euclid, Parma Heights, Brook Park,
Mayfield Heights, East Cleveland, Middleburg Heights, Lyndhurst,
University Heights and Bedford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4157 8148 4157 8139 4135 8140 4138 8181
4149 8181 4149 8176 4150 8171 4153 8167
4153 8166 4155 8162 4163 8149
TIME...MOT...LOC 1712Z 272DEG 24KT 4147 8172
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SullivanThe Cleveland radar (KCLE), 61 km away, was scanning. The volume nearest the first event began at 17:22 UTC.
11 thunderstorm wind, 1 tornado, 1 rip current. Local standard time, as filed.
Trees downed in Smithville.
Tree downed near Ashley Park in Toledo.
Two trees downed along Nevada Street in East Toledo.
Several trees with large limbs snapped in Marion.
Several power poles and large trees downed along Whetstone Street in Bucyrus.
This tornado began along Parcher Road, just north of County Route 13, where the tornado caused significant damage to a barn on the east side of Bucyrus. As the tornado traveled east-southeastward, it uprooted and snapped numerous trees. Twelve homes sustained moderate damage and one home was destroyed by downed trees and the tornado itself. The tornado also damaged three silos at Sunrise Cooperative, Inc. before ending very soon thereafter on the west side of Crestline. This tornado had peak intensity of EF1 with estimated peak winds of 105 mph.
Couple of downed trees in Willard.
Several trees downed in Mansfield.
Several trees downed about three-miles SSW of Lucas.
Several trees downed about three-miles west of Butler.
Tree downed in Nashville.
Tree downed about four-miles north of Nashville.
One male drowned due to rip current at Conneaut Township Park Beach.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Ashtabula Lakeshore | 2023-07-29 | 23 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2023Every state in 2023This day in weather historyThe tornado archive for Ohio, 2023Warnings in Ohio, July 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1144848, 1144950, 1144954, 1144970, 1144960, 1144964, 1144967, 1144984, 1144985, 1144986, 1144987, 1144988, 1144992.